Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 11, 2011, 5:54 PM CDT for 4 counties in Indiana. It was in force for 66 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 5:54 PM CDT (22:54 UTC)
- Expired
- May 11, 2011, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 67 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:20 PM CDT | HAIL 0.5 | 1 W Valparaiso, IN | |
| May 11, 6:30 PM CDT | HAIL 1 | Valparaiso, IN | ROBIN ROAD AND GERMAN DRIVE. |
| May 11, 6:38 PM CDT | HAIL 1.75 | 5 Nne Valparaiso, IN | ROUTE 6 AND ROUTE 49. |
| May 11, 6:41 PM CDT | HAIL 1 | Chesterton, IN | |
| May 11, 6:42 PM CDT | HAIL 0.75 | 1 Nne Chesterton, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2360 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649
WUUS53 KLOT 112254
SVRLOT
INC073-089-111-127-120000-
/O.NEW.KLOT.SV.W.0028.110511T2254Z-110512T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JASPER COUNTY IN NORTHWEST INDIANA...
LAKE COUNTY IN NORTHWEST INDIANA...
NORTHERN NEWTON COUNTY IN NORTHWEST INDIANA...
PORTER COUNTY IN NORTHWEST INDIANA...
* UNTIL 700 PM CDT...800 PM EDT.
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GARY TO FOREST CITY...AND
MOVING NORTHEAST AT 15 MPH. ADDITIONAL SEVERE THUNDERSTORMS HAVE
DEVELOPED OVER CENTRAL PORTER COUNTY AND ARE ALSO CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
DE MOTTE...HOBART...LAKE STATION...LAKES OF THE FOUR SEASONS...
HEBRON...PORTAGE...WHEELER...DUNNS BRIDGE...BOONE GROVE...SOUTH
HAVEN...BURNS HARBOR...LINCOLN HILLS...PORTER...CHESTERTON...
VALPARAISO...MALDEN...NEW CHICAGO...OGDEN DUNES...KOUTS AND BEVERLY
SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4171 8693 4122 8692 4107 8748 4167 8748
4169 8743 4168 8741 4165 8742 4163 8733
4163 8722 4166 8715 4165 8712 4171 8693
4173 8691 4172 8690
TIME...MOT...LOC 2253Z 222DEG 11KT 4165 8730 4124 8729
WIND...HAIL 60MPH 1.25IN
$$
RC/CMS4 follow-up statements
703
WWUS53 KLOT 112310
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
610 PM CDT WED MAY 11 2011
INC073-089-111-127-120000-
/O.CON.KLOT.SV.W.0028.000000T0000Z-110512T0000Z/
PORTER IN-NEWTON IN-JASPER IN-LAKE IN-
610 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LAKE...NORTHERN JASPER...NORTHEASTERN NEWTON AND PORTER COUNTIES
UNTIL 700 PM CDT...
AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OGDEN DUNES TO HEBRON...MOVING
NORTHEAST AT 15 MPH. ADDITIONAL SEVERE THUNDERSTORMS WERE OVER
CENTRAL PORTER COUNTY AND WERE CAPABLE OF PRODUCING QUARTER SIZE
HAIL.
LOCATIONS IMPACTED INCLUDE...
BOONE GROVE...SOUTH HAVEN...BURNS HARBOR...LINCOLN HILLS...
PORTER...DUNNS BRIDGE...VALPARAISO...CHESTERTON...MALDEN...KOUTS...
BEVERLY SHORES...TOWN OF PINES...WHEATFIELD AND DUNE ACRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4171 8693 4122 8692 4111 8736 4164 8737
4163 8733 4163 8722 4166 8715 4165 8712
4171 8693 4173 8691 4172 8690
TIME...MOT...LOC 2309Z 238DEG 15KT 4168 8719 4128 8716
WIND...HAIL 60MPH 1.00IN
$$
RC/CMS588
WWUS53 KLOT 112323
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
623 PM CDT WED MAY 11 2011
INC073-089-111-112332-
/O.CAN.KLOT.SV.W.0028.000000T0000Z-110512T0000Z/
NEWTON IN-JASPER IN-LAKE IN-
623 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAKE...NORTHERN JASPER
AND NORTHEASTERN NEWTON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4171 8693 4124 8692 4123 8694 4123 8695
4125 8704 4127 8706 4131 8722 4163 8722
4166 8715 4165 8711 4170 8697 4173 8691
TIME...MOT...LOC 2322Z 239DEG 16KT 4172 8705 4132 8702
$$
INC127-120000-
/O.CON.KLOT.SV.W.0028.000000T0000Z-110512T0000Z/
PORTER IN-
623 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTER COUNTY
UNTIL 700 PM CDT...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEVERLY SHORES
TO KOUTS...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BEVERLY SHORES AND TOWN OF PINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4171 8693 4124 8692 4123 8694 4123 8695
4125 8704 4127 8706 4131 8722 4163 8722
4166 8715 4165 8711 4170 8697 4173 8691
TIME...MOT...LOC 2322Z 239DEG 16KT 4172 8705 4132 8702
WIND...HAIL <50MPH 1.00IN
$$
RC/CMS301
WWUS53 KLOT 112340
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
640 PM CDT WED MAY 11 2011
INC127-120000-
/O.CON.KLOT.SV.W.0028.000000T0000Z-110512T0000Z/
PORTER IN-
640 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PORTER COUNTY UNTIL 700 PM CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TOWN OF PINES TO LA CROSSE...
MOVING NORTHEAST AT 20 MPH.
IN ADDITION...GOLF BALL SIZE HAIL WAS REPORTED IN VALPARISO WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TOWN OF PINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4171 8693 4140 8692 4138 8719 4164 8719
4165 8718 4166 8714 4165 8711 4170 8697
4173 8691
TIME...MOT...LOC 2339Z 239DEG 16KT 4176 8696 4136 8693
WIND...HAIL 60MPH 1.75IN
$$
SHEA170
WWUS53 KLOT 120000
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 PM CDT WED MAY 11 2011
INC127-120009-
/O.EXP.KLOT.SV.W.0028.000000T0000Z-110512T0000Z/
PORTER IN-
700 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PORTER COUNTY WILL
EXPIRE AT 700 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...HOWEVER HEAVY RAIN AND SMALL ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4171 8693 4140 8692 4138 8719 4164 8719
4165 8718 4166 8714 4165 8711 4170 8697
4173 8691
TIME...MOT...LOC 2359Z 239DEG 16KT 4181 8686 4141 8683
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 5:23 PM CDT, 31 minutes earlier.
Area forecast discussion, May 11, 5:23 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 523 PM CDT WED MAY 11 2011 .DISCUSSION... 249 PM CDT FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...THE MAIN CONCERN WILL BE SEVERE THUNDERSTORM CHANCES...PARTICULARLY FOR LOCATION NORTH OF INTERSTATE 80 AND AWAY FROM LAKE MICHIGAN. EARLY THIS AFTERNOON...A LAKE BREEZE BOUNDARY HAS PUSHED INLAND...WEST OF LAKE COUNTY...AND AS OF 2PM CDT...THE BOUNDARY WAS APPROACHING A LINE FROM OHARE TO MIDWAY AIRPORTS. LOCATIONS EAST OF THE BOUNDARY WILL BE STABILIZED BY THE COOLER LAKE AIR...AND CONVECTIVE INITIATION WILL BE DIFFICULT TO SUPPORT. WEST OF THE BOUNDARY...THE ATMOSPHERE IS VERY WARM...MOIST AND UNSTABLE. SURFACE DEW POINTS HAVE RISEN INTO THE UPPER 60S TO AROUND 70 AND TEMPERATURES ARE NEAR OR AT 90F. THE MAIN CONCERN FOR CONVECTIVE INITIATION HAS BEEN A WEAK CAPPING INVERSION OVER IL. LATEST ACARS SOUNDING INDICATE THAT THE CAP IS ERODING AND THAT CONVECTIVE INITIATION IS BECOMING MORE LIKELY THROUGH THE AFTERNOON. CAPE VALUES OVER NRN IL EXCEED 4000 J/KG WITH NO CIN. THUS A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF NRN IL WITH THE GREATEST THREATS BEING LARGE HAIL AND DAMAGING WIND. WHILE WIND PROFILES ARE NOT STRONGLY CONDUCIVE TO TORNADIC DEVELOPMENT...THE PRESENCE OF SFC BOUNDARY SUCH AS THE LAKE BREEZE PUSHING INLAND...THE POSSIBILITY OF ISOLATED TORNADIC DEVELOPMENT WILL NEED TO BE CONSIDERED. ANOTHER CONCERN WITH THE THUNDERSTORMS WILL BE THE FLASH FLOOD POTENTIAL. 12Z SOUNDINGS INDICATED PW AMOUNTS ON THE ORDER OF 1.5 INCHES AND WITH CONTINUED WARM/MOIST ADVECTION...PW VALUES SHOULD INCREASE THROUGH THE AFTERNOON...FURTHER ENHANCING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS. ALSO...IT IS EXPECTED THAT THE GREATEST SEVERE THREAT WILL LAST INTO THE EARLY EVENING HOURS...THERE IS A CHANCE THAT ISOLATED SUPERCELLS CAN CONSOLIDATE INTO A LINE OR BOX ECHO LATER THIS EVENING OVER THE WATCH AREA...WHICH COULD TRACK EWD INTO THE CHICAGO METRO AREA BY LATE EVENING. THUNDERSTORM POTENTIAL SHOULD DECREASE THROUGH THE LATE EVENING HOURS AND OVERNIGHT...THOUGH THERE WILL STILL BE A CHANCE FOR SHOWERS OR THUNDERSTORMS OVERNIGHT. AFTER ANOTHER DAY WITH TEMPERATURES AROUND 90F AND AMPLE LOW LEVEL MOISTURE IN PLACE...OVERNIGHT LOWS WILL BE ON THE BALMY SIDE...LIKELY ONLY DROPPING INTO THE MIDDLE TO UPPER 60S. AS THE DEEP UPPER LOW OVER THE CNTRL PLAINS IS EXPECTED TO BE SLOW TO PROGRESS EWD AS THE UPPER LEVEL PATTERN CONTINUES TO AMPLIFY...WARMER THAN NORMAL CONDITIONS WITH CHANCES FOR THUNDERSTORMS WILL CONTINUE UNTIL THE UPPER LOW CAN PROGRESS EAST OF THE REGION. THE MODELS ARE VERY CONSISTENT IN ACTUALLY DIGGING THE UPPER LOW SEWD...INTO SERN KS BY FRIDAY MORNING AND SRN IL BY FRIDAY NIGHT. A STRONG NRN STREAM SHORTWAVE IS ALSO EXPECTED TO DIG OUT OF S CNTRL CANADA AND INTO THE NRN PLAINS BY FRIDAY NIGHT. THIS WILL CARVE OUT A DEEP UPPER TROUGH OVER THE CNTRL CONUS. AS THE MEAN UPPER TROUGH MOVES OVER THE MIDWEST FRIDAY NIGHT AND INTO SATURDAY...CONDITIONS OVER THE LOCAL AREA WILL RAPIDLY DETERIORATE WILL TEMPERATURES SHARPLY DECREASING AND CHANCES FOR PRECIPITATIONS CONTINUING. THE WEEKEND IS SHAPING UP TO BE UNSEASONABLY COOL AND WET...WITH HIGHS ON SATURDAY RANGING FROM THE UPPER 50S TO AROUND 60F. HIGHS SUNDAY WILL LIKELY BE EVEN COOLER...GENERALLY IN THE LOWER TO MIDDLE 50S. UNSEASONABLY COOL WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS THE UPPER LOW DIGS INTO THE DEEP SOUTH. WITH THE GFS/ECMWF FAIRLY CONSISTENT ON THE GENERAL UPPER LEVEL FLOW PATTERN WITH TROUGHING REMAIN ALONG AND EAST OF THE MISSISSIPPI RIVER...THERE IS LITTLE OPPORTUNITY FOR ANY SIGNIFICANT WARMING UNTIL LATE NEXT WEEK. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * LOCATION...COVERAGE...ENDING TIME OF TSRA LATE AFTERNOON INTO EARLY EVENING. TRS //DISCUSSION...UPDATED 18Z... UPDATE 20Z...LAKE BREEZE PUSHED THROUGH ORD AND MDW AND NOW LOOKS LIKE WINDS WILL STAY EAST TO SOUTHEAST... FIRST CONCERN IS THE POTENTIAL FOR TSRA THIS AFTERNOON AND EVENING. MULTIPLE SURFACE BOUNDARIES OVER OR NEAR NORTHERN IL/NORTHWEST IN. UPPER LEVEL WAVE MOVING TOWARD THE AREA FROM THE SOUTHWEST. AMPLE LOW LEVEL MOISTURE IS IN PLACE. THE QUESTION IS WHETHER RELATIVELY WARM TEMPERATURES ALOFT WILL SERVE TO CAP ACTIVITY SIMILAR TO PAST COUPLE DAYS. MOST LIKELY TIME PERIOD FOR DEVELOPMENT WOULD BE ABOUT 21Z TO 02Z. CONFIDENCE IN OCCURRENCE TOO LOW AT THIS TIME TO INCLUDE IN THE TAFS AS A TEMPO GROUP. SECOND CONCERN IS THE WIND DIRECTION FOR NORTHEAST IL. HAVE HAD SOME LAKE INFLUENCE LATE MORNING. BUT WINDS BEHIND A BOUNDARY MOVING ACROSS NORTHERN IL EARLY THIS AFTERNOON WILL TURN WINDS MORE TO THE SOUTHWEST AGAIN AT THE TERMINALS. PAW //ORD AND MDW CONFIDENCE...UPDATED 22Z... * MEDIUM CONFIDENCE IN VCTS...SHRA...TSRA FORECASTS THROUGH EARLY EVENING. * MEDIUM CONFIDENCE IN WIND DIRECTION FORECAST THOUGH BRIEFLY TEMPO VRB15G25KT WITH SOME TS. TRS //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT...VFR WITH CHANCE TSRA. FRIDAY...MVFR CIGS POSSIBLE WITH CHANCE OF TSRA EARLY. SATURDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA. SUNDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA. MONDAY...VFR. TUESDAY...VFR. MDB && .MARINE... 259 PM CDT WEAKENING LOW PRESSURE OVER WESTERN ONTARIO WILL TRACK TO THE EAST WHILE LOW PRESSURE CURRENTLY CENTERED OVER THE SOUTHERN PLAINS WILL TRACK NORTHEAST AND WEAKEN. THE TWO AREAS OF LOW PRESSURE WILL BE ABSORBED INTO A BROAD TROUGH OF LOW PRESSURE STRETCHING ACROSS THE GREAT LAKES REGION BY FRIDAY. THE TROUGH WILL GRADUALLY SHIFT SOUTH AND EAST...RE-CONSOLIDATING INTO A LOW CENTER BY SATURDAY OVER THE OHIO VALLEY. THIS LOW CENTER WILL GRADUALLY INTENSIFY AND TRACK NORTHEAST INTO THE EASTERN GREAT LAKES/INTERIOR NORTHEASTERN UNITED STATES BY EARLY NEXT WEEK. AFTER A PERIOD OF LIGHT WINDS AND RATHER VARIABLE WIND DIRECTIONS THROUGH EARLY FRIDAY...AS THE TROUGH OF LOW PRESSURE SETTLES TO THE EAST OF LAKE MICHIGAN BY LATER FRIDAY...WINDS WILL TURN NORTHERLY AND START TO INCREASE DUE TO A STRENGTHENING PRESSURE GRADIENT. OVER THE WEEKEND...WIND SPEEDS WILL CONTINUE TO GRADUALLY INCREASE ON THE BACKSIDE OF THE CONSOLIDATING LOW PRESSURE AREA...AND BECOME MORE NORTHEASTERLY. BY SUNDAY INTO MONDAY...NORTH AND NORTHEAST WINDS WILL LIKELY BE SUSTAINED TO 20 KNOTS...WITH HIGHER GUSTS TO 30 KNOTS POSSIBLE. A RIDGE OF HIGH PRESSURE WILL BUILD IN BY TUESDAY AND WEDNESDAY OF NEXT WEEK...BRINGING DIMINISHING WINDS. THERE WILL BE PERIODS OF SHOWERS AND THUNDERSTORMS AS LOW PRESSURE APPROACHES FROM THE PLAINS THROUGH EARLY FRIDAY. THE WARM AND HUMID AIR MASS IN PLACE OVER THE LAND AHEAD OF THE APPROACHING LOW IS SUPPORTIVE OF PATCHY DENSE FOG OVER THE OPEN WATERS DURING THE SAME TIME PERIOD. AFTER THE TROUGH PASSES TO THE EAST OF THE LAKE LATE FRIDAY...COOLER CONDITIONS OVER THE LAND WILL END THE FOG THREAT...WITH OCCASIONAL RAIN SHOWERS POSSIBLE OVER THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. RC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 11, 3:28 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT WED MAY 11 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
328 PM CDT WED MAY 11 2011 /428 PM EDT WED MAY 11 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
LARGE HAIL UP TO THE SIZE OF HALF DOLLARS.
LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH.
HEAVY RAIN AND FREQUENT LIGHTNING.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORM CHANCES WILL PERSIST INTO THE EARLY
EVENING HOURS. THERE IS A CHANCE FOR NON-SEVERE
THUNDERSTORMS OVERNIGHT.
DISCUSSION:
AN UPPER LEVEL LOW OVER THE CENTRAL PLAINS CONTINUES TO HELP PUMP
HEAT AND HUMIDITY INTO THE MIDWEST. THIS HAS RESULTED IN SCATTERED
THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER NORTH CENTRAL AND
NORTHEASTERN ILLINOIS. THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THESE STORMS ARE
FUELED BY THE UNSEASONABLY WARM AND MOIST AIRMASS...WHICH WHEN
COMBINED WITH A JET STREAM ALOFT...MAY CAUSE SOME OF THE STORMS TO
BECOME SEVERE. THE MOST LIKELY HAZARD WILL BE LARGE HAIL AND
LOCALLY DAMAGING WINDS. THE POSSIBILITY OF ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. THUNDERSTORMS WILL LIKELY DECREASE IN
COVERAGE AND INTENSITY BY LATE THIS EVENING.
IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON.
IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NECESSARY THROUGH THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-122030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
328 PM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
THERE IS A CHANCE OF DENSE FOG TONIGHT...PARTICULARLY OVER THE
ILLINOIS NEARSHORE WATERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY
MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
328 PM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE MICHIGAN TONIGHT.
IN ADDITION...AREAS OF DENSE FOG ARE EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT.
ALSO...DENSE FOG IS POSSIBLE THURSDAY AND THURSDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREINIn the hours before
Local storm report, May 11, 5:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
538 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 1 SE WOODSTOCK 42.30N 88.42W
05/11/2011 M0.88 INCH MCHENRY IL TRAINED SPOTTER
DIME TO NICKEL HAIL AT ROUTE 14 AND ROUTE 47.
&&
ALLSOPPLocal storm report, May 11, 5:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
540 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL OGLESBY 41.29N 89.06W
05/11/2011 M0.50 INCH LA SALLE IL TRAINED SPOTTER
&&
ALLSOPPLocal storm report, May 11, 5:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
541 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL WOODSTOCK 42.31N 88.44W
05/11/2011 M0.50 INCH MCHENRY IL TRAINED SPOTTER
ROUTE 47 AND ROUTE 120.
&&
ALLSOPPLocal storm report, May 11, 5:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN WEST DUNDEE 42.10N 88.29W
05/11/2011 M2.00 INCH KANE IL AMATEUR RADIO
2 INCHES OF RAIN IN PAST HOUR. HALF INCH HAIL.
&&
ALLSOPPLocal storm report, May 11, 5:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLOOD WEST DUNDEE 42.10N 88.29W
05/11/2011 KANE IL AMATEUR RADIO
INTERSECTION FLOODED AT DUNDEE ROAD AND GOLFVIEW LANE.
&&
ALLSOPPLocal storm report, May 11, 5:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
550 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL OGLESBY 41.29N 89.06W
05/11/2011 M1.00 INCH LA SALLE IL TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL AT I-39 AND ROUTE 251.
&&
ALLSOPPNearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.